Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 19 (2023), 028, 15 pages      arXiv:2212.07915
Contribution to the Special Issue on Differential Geometry Inspired by Mathematical Physics in honor of Jean-Pierre Bourguignon for his 75th birthday

CYT and SKT Metrics on Compact Semi-Simple Lie Groups

Anna Fino ab and Gueo Grantcharov b
a) Dipartimento di Matematica ''G. Peano'', Università degli studi di Torino, Via Carlo Alberto 10, 10123 Torino, Italy
b) Department of Mathematics and Statistics, Florida International University, Miami, FL 33199, USA

Received January 02, 2023, in final form May 11, 2023; Published online May 25, 2023

A Hermitian metric on a complex manifold $(M, I)$ of complex dimension $n$ is called Calabi-Yau with torsion (CYT) or Bismut-Ricci flat, if the restricted holonomy of the associated Bismut connection is contained in ${\rm SU}(n)$ and it is called strong Kähler with torsion (SKT) or pluriclosed if the associated fundamental form $F$ is $\partial \overline \partial$-closed. In the paper we study the existence of left-invariant SKT and CYT metrics on compact semi-simple Lie groups endowed with a Samelson complex structure $I$. In particular, we show that if $I$ is determined by some maximal torus $T$ and $g$ is a left-invariant Hermitian metric, which is also invariant under the right action of the torus $T$, and is both CYT and SKT, then $g$ has to be Bismut flat.

Key words: Bismut connection; Hermitian metric.

pdf (387 kb)   tex (22 kb)  


  1. Alekseevskii D.V., Perelomov A.M., Invariant Kähler-Einstein metrics on compact homogeneous spaces, Funct. Anal. Appl. 20 (1986), 171-182.
  2. Apostolov V., Fu X., Streets J., Ustinovskiy Yu., The generalized Kähler Calabi-Yau problem, arXiv:2211.09104.
  3. Arvanitoyeorgos A., An introduction to Lie groups and the geometry of homogeneous spaces, Stud. Math. Libr., Vol. 22, Amer. Math. Soc., Providence, RI, 2003.
  4. Barbaro G., Global stability of the Pluriclosed flow on compact simply-connected simple Lie groups of rank two, Transform. Groups (2022),, arXiv:2202.13199.
  5. Bordemann M., Forger M., Römer H., Homogeneous Kähler manifolds: paving the way towards new supersymmetric sigma models, Comm. Math. Phys. 102 (1986), 605-647.
  6. Chevalley C., Invariants of finite groups generated by reflections, Amer. J. Math. 77 (1955), 778-782.
  7. Fino A., Grantcharov G., Properties of manifolds with skew-symmetric torsion and special holonomy, Adv. Math. 189 (2004), 439-450, arXiv:math.DG/0302358.
  8. Fino A., Grantcharov G., Vezzoni L., Astheno-Kähler and balanced structures on fibrations, Int. Math. Res. Not. 2019 (2019), 7093-7117, arXiv:1608.06743.
  9. Garcia-Fernandez M., Jordan J., Streets J., Non-Kähler Calabi-Yau geometry and pluriclosed flow, arXiv:2106.13716.
  10. Garcia-Fernandez M., Streets J., Generalized Ricci flow, Univ. Lecture Ser., Vol. 76, Amer. Math. Soc., Providence, RI, 2021.
  11. Gates Jr. S.J., Hull C.M., Roček M., Twisted multiplets and new supersymmetric nonlinear $\sigma$-models, Nuclear Phys. B 248 (1984), 157-186.
  12. Gauduchon P., Hermitian connections and Dirac operators, Boll. Un. Mat. Ital. B 11 (1997), 257-288.
  13. Grantcharov D., Grantcharov G., Poon Y.S., Calabi-Yau connections with torsion on toric bundles, J. Differential Geom. 78 (2008), 13-32, arXiv:math.DG/0306207.
  14. Grantcharov G., Geometry of compact complex homogeneous spaces with vanishing first Chern class, Adv. Math. 226 (2011), 3136-3159, arXiv:0905.0040.
  15. Gutowski J., Ivanov S., Papadopoulos G., Deformations of generalized calibrations and compact non-Kähler manifolds with vanishing first Chern class, Asian J. Math. 7 (2003), 39-79, arXiv:math.DG/0205012.
  16. Howe P.S., Papadopoulos G., Further remarks on the geometry of two-dimensional nonlinear $\sigma$ models, Classical Quantum Gravity 5 (1988), 1647-1661.
  17. Hull C.M., Compactifications of the heterotic superstring, Phys. Lett. B 178 (1986), 357-364.
  18. Koszul J.L., Sur la forme hermitienne canonique des espaces homogènes complexes, Canadian J. Math. 7 (1955), 562-576.
  19. Latorre A., Ugarte L., Villacampa R., Frölicher spectral sequence of compact complex manifolds with special Hermitian metrics, arXiv:2207.14669.
  20. Pittie H.V., The Dolbeault-cohomology ring of a compact, even-dimensional Lie group, Proc. Indian Acad. Sci. Math. Sci. 98 (1988), 117-152.
  21. Pittie H.V., The nondegeneration of the Hodge-de Rham spectral sequence, Bull. Amer. Math. Soc. (N.S.) 20 (1989), 19-22.
  22. Podestá F., Raffero A., Bismut Ricci flat manifolds with symmetries, Proc. Roy. Soc. Edinburgh Sect. A, to appear, arXiv:2202.00417.
  23. Podestá F., Raffero A., Infinite families of homogeneous Bismut Ricci flat manifolds, Commun. Contemp. Math., to appear, arXiv:2205.12690.
  24. Samelson H., A class of complex-analytic manifolds, Portugal. Math. 12 (1953), 129-132.
  25. Strominger A., Superstrings with torsion, Nuclear Phys. B 274 (1986), 253-284.
  26. Swann A., Twisting Hermitian and hypercomplex geometries, Duke Math. J. 155 (2010), 403-431.
  27. von Steinkirch M., Introduction to group theory for physicists, State University of New York at Stony Brook, available at
  28. Wang H.-C., Closed manifolds with homogeneous complex structure, Amer. J. Math. 76 (1954), 1-32.

Previous article  Next article  Contents of Volume 19 (2023)